Will I have to learn the hard way?

After bieng well for 3yrs, and reducing all meds to 20mg e-citalopram.....doctor asked if I would like to try reduced dose..10mg....Of course when your well your ego tells you that you don,t need anything but after 4 weeks I have experienced rollercoaster emotions, anger,crying,good spells,broken sleep......keep telling myself that this will settle but may have to step it back to control dose..20mg....why does this make me feel a bit of a failure, why can,t I just accept that it may be for life, after all physciatrist commented that it did seem like bi-polar,s little brother!!....After all I should realise how lucky I am getting well as before it was a living hell..........think i,ll swallow my ego

8 Replies

  • Hello stde

    You have made the transition on here then & I was pleased to see your name pop up , but sad that you have not been having a good time

    I have known lots of people that have stayed on meds , that when they have tried to come of them altogether they havnt done as well , but why would that make anyone a failure , no I dont think it does , not in the slightest , you are feeling low & your head is saying that , but in reality , I have read before what you have been & going through & i would never think that of you

    O yes ego , what a thing , it can get us , best swallowed , that I do no

    I hope you feel better soon & as I have already said , lovely to see you on here , wish though it was under better circumstances




  • thanks why why.xxxx

  • No need for thanks stde , even though I appreciate it , you have helped many on here & let others help you when you need it , its a two way thing as you no , only to happy to try & help if I can


  • Hi stde

    Haven't been here long so I'm afraid I don't know your story but can empathise with how you're feeling.

    I was on 60mg citalopram for about 10 years. A year ago I managed to get off them completely. Life is difficult at the moment & ended up back at the docs & agreeing to go back on citalopram 20mg. I felt a failure. I tried so hard to get off them & was very proud of myself for doing it. Well, you know what they say about pride.

    Anyway, my point is, I feel better. I am not so desperately low & I am better able to cope with what is happening around me. It was a blow but hey, better to take them & function a little better than let my pride get in the way of being there for my family.

    Sounds like you have done really well to get where you are, sometimes it's easy to forget where we started. I wish you well & please don't beat yourself up about this, in the grand scheme of things it's a blip

    Thomson x

  • Hi, you don,t know how much It means on here when someone has done exactly the same, it makes you realise your not alone............thanks thomson

  • You're very welcome :-) x

  • I don't think you are a failure. You tried and it hasn't worked for you and your wellbeing comes first, better to take the meds than suffer. We have an illness, if it was your heart, kidneys , anything else , you would have no problem taking meds to keep you well. I think we all expect so much of ourselves which has probably led to why we are like we are.Be easy on yourself, keep as well as possible and all the very best. xxxx

  • Hi Stde,

    Lovely to hear from you but sorry to hear you're going through a bad patch.

    It's awful isn't it?? We've done the hard work, we know the monster, we've learnt how to deal with it, we've cracked it. We're cured. And then the monster dons a new disguise and leaps out from round a different corner :X

    I've been there too and it's so frustrating. No matter how far I go it always seems to be following me, regrouping and gathering strength for the next assault.

    Please don't feel a failure. You have come so far and have such insight into your condition. None of that is valueless. It may just mean that part of the management of your condition is medication. In the same way that a diabetic can help themselves greatly through diet and execise but they still need their insulin.

    Please keep posting so we can help support you as you have helped to support us.



You may also like...